Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 41, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 17, 2008, 6:31 AM CST for Wayne County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2008, 6:31 AM CST (12:31 UTC)
- Expired
- Feb 17, 2008, 7:00 AM CST
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 5:26 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 171231
SVRMOB
MSC153-171300-
/O.NEW.KMOB.SV.W.0041.080217T1231Z-080217T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
631 AM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 700 AM CST
* AT 630 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EUCUTTA...OR ABOUT 16 MILES
NORTHWEST OF WAYNESBORO...AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF HIWANNEE BY 640 AM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3164 8889 3173 8895 3182 8894 3184 8892
3185 8887 3185 8870 3186 8869 3186 8861
3189 8855 3188 8851
TIME...MOT...LOC 1231Z 231DEG 53KT 3182 8885
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 3:24 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 17, 3:24 AM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
324 AM CST SUN FEB 17 2008
.SHORT TERM...(TODAY AND TONIGHT)...UPPER SYSTEM OVER OK ATTM WILL
CONTINUE TO TAKE A NORTHEASTERLY PATH...CLIMBING UPPER RIDGE OVER
THE EASTERN CONUS. CURRENTLY HAVE SQUALL LINE CROSSING SE
LA/MISS...MOVING EAST AT ABOUT 27 KNOTS ACCORDING TO CURRENT SPEED
TOOL. THIS WOULD PUT IT STARTING OVER SE MS COUNTIES AROUND 12Z.
THIS IS A BIT QUICKER THAN CURRENT GUIDANCE IS ADVERTISING...SO HAVE
MADE TIMING ADJUSTMENTS THERE. WITH TIMING DIFFERENCES BETWEEN THE
GFS AND NAM...LARGER DIFFERENCES ARE APPARENT IN THE MOS. MAV FRONT
LOADS THE PRECIP...MOSTLY THIS MORNING RESULTING IN SOME INSOLATION
THIS AFTERNOON AND WARMER TEMPS. NAM AND ITS PRECURSOR ETA/MET HAVE
THE PRECIP LATE MORNING INTO MID AFTERNOON...RESULTING IN COOLER
HIGHS TODAY. WITH ABUNDANT CLOUD COVER EXPECTED TODAY FROM THE
PRECIP...BUT SOME BREAKS...HAVE BLENDED THE GUIDANCE SOLUTIONS FOR
TODAYS HIGHS. THE MAIN WIND SHIFT WITH THIS SYSTEM COMES TONIGHT AS
WINDS BECOME NORTHWESTERLY AND COOLER AIR MOVES IN. GUIDANCE IS IN
PRETTY GOOD AGREEMENT WITH THE TEMPS...SO HAVENT DEVIATED.
LOOKING AT THE CHANCE FOR SEVERE WEATHER...GUIDANCE HAS SHIFTED LOW
LEVEL JET DYNAMICS A BIT FARTHER SOUTH FROM YESTERDAYS GUIDANCE.
BEST DYNAMICS STILL LOOK TO BE TO OUR NORTHWEST...BUT ENOUGH IS
SHIFTED SOUTH FOR THE FA...ESPECIALLY NORTHWESTERN SECTIONS TO SEE
MORE DYNAMICS. LOOKING AT THE MODEL AND LOCAL VWP WIND
PROFILES...SHEAR IS MOSTLY SPEED...BUT ENOUGH DIRECTIONAL IS
APPEARING TO MAKE ISOLATED TORNADOES POSSIBLE. THE CHANCE FOR SEVERE
WEATHER LESSENS THROUGH THE DAY AS THE UPPER DYNAMICS PULL AWAY
NORTHEAST. /16
.LONG TERM...(MONDAY THROUGH SATURDAY)SKIES SHOULD BE CLEARING IF
NOT ALREADY CLEAR BY SUNRISE MONDAY WITH DRIER AIR AND COOLER
TEMPERATURES FILTERING INTO THE AREA...IN THE WAKE OF TODAYS ROUGH
WEATHER. STAYS NICE AND MOSTLY CLOUD FREE UNTIL WEDNESDAY EVENING.
BY WEDNESDAY EVENING THE GULF MOISTURE FEED IS IN GEAR WITH LOW
LEVEL MOISTURE STREAMING NORTH OVER THE WESTERN GULF AND TRANSLATING
EAST WITH TIME. THE LOCAL AREA PRECIPITABLE WATER VALUES INCREASE
FROM A THIRD OF AN INCH WEDNESDAY MORNING TO OVER AN INCH AND A HALF
BY THURSDAY MORNING. LOOKS LIKE A RAINY PERIOD THE LAST HALF OF THE
WEEK INTO THE WEEKEND WITH WEAK DISTURBANCES MOVING THROUGH THE
UPPER ZONAL FLOW OVER THE TOP OF A MOIST AIR MASS. A WARM FRONT
DEVELOPING OVER THE WARMER GULF WATERS WELL TO THE SOUTH AT MID WEEK
WILL MOVE NORTH AND BE IN THE AREA THURSDAY NIGHT INTO
FRIDAY...GIVING A LITTLE MORE ZING TO THE CONVECTION...SPC IS
ALREADY TARGETING THE CENTRAL GULF COAST FOR A SLIGHT RISK OF SEVERE
WEATHER. COLDEST TEMPERATURES THROUGH THE EXTENDED PERIOD WILL BE
MONDAY MORNING WITH SOME LOWS AT FREEZING OR JUST BELOW OVER THE
EXTREME NORTHERN AREAS OF WAYNE...CHOCTAW AND CLARKE COUNTIES. /11
&&
.MARINE...A SYSTEM APPROACHING FROM THE WEST WILL PUSH A LINE OF
THUNDERSTORMS ACROSS THE AREA TODAY...WITH A FRONT CROSSING THE
AL/NW FL COASTAL WATERS SUNDAY NIGHT...AND MODERATE TO STRONG
OFFSHORE FLOW FOLLOWING. GUIDANCE STILL ADVERTISING LOW END SMALL
CRAFT LEVEL WINDS...THOUGH IS HANGING ON TO THEM A BIT LONGER...SO
HAVE EXTENDED THE SCY. WINDS AND SEAS WILL SETTLE TUESDAY AS SURFACE
HIGH PRESSURE MOVES OVER THE AREA...BUT AS ANOTHER SYSTEM APPROACHES
THE PLAINS...SURFACE HIGH PRESSURE WILL GE PUSHED TO THE EASTERN
SEABOARD...THEN EAST THROUGH WEDNESDAY NIGHT. THIS NEXT SYSTEM IS
ADVERTISING A FRONT APPROACHING THE LOWER MISS RIVER VALLEY...BUT
REMAINING NORTHWEST OF THE AREA. /16
&&
.FIRE WEATHER...MODERATE TO STRONG SOUTH AND SOUTHEAST WINDS TODAY
WITH RAIN AND THUNDERSTORMS LATER THIS MORNING. WINDS BECOME WEST
THEN NORTHWEST OVER SOUTHEAST MISSISSIPPI BY AFTERNOON AND BY
EVENING OVER THE EASTERN ZONES AS THE FRONT BRINGS AN END TO THE
THUNDERSTORMS. DRY MONDAY BUT LOOKS TO BE ABOVE THRESHOLD FOR FIRE
WEATHER WATCH...WILL LIKELY NEED A WATCH OR WARNING FOR TUESDAY. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 47 63 36 / 90 30 05 00
PENSACOLA 68 51 62 39 / 90 50 10 00
DESTIN 70 55 64 42 / 90 70 10 00
EVERGREEN 71 47 62 34 / 90 50 05 00
WAYNESBORO 71 42 60 32 / 90 20 05 00
CAMDEN 73 45 60 32 / 70 40 05 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Feb 17, 4:30 AM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST SUN FEB 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 430 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FRONT WILL APPROACH THE AREA TODAY. AHEAD OF THE FRONT...A LINE OF THUNDERSTORMS WILL CROSS THE AREA THIS MORNING INTO THIS AFTERNOON. THIS LINE WILL SLOW DOWN DURING THE DAY AS ITS SUPPORTING UPPER DYNAMICS PULL AWAY TO THE NORTHEAST. SHEAR PROFILES INDICATE MOSTLY WIND DAMAGE FROM THE SQUALL LINE AS IT PASSES...THOUGH THERE IS THE POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY WITH SCATTERED...NORTHWARD MOVING THUNDERSTORMS DEVELOPING AHEAD OF THE SQUALL LINE. STRONG OFFSHORE WINDS WILL SHIFT TO OFFSHORE TONIGHT. THESE WINDS AND DEVELOPED SEAS WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO STRONG OFFSHORE FLOW WILL LAST THROUGH MONDAY NIGHT...WITH CONDITIONS HAZARDOUS FOR SMALL CRAFT CONTINUING. WINDS AND SEAS WILL SETTLE LATE MONDAY NIGHT THROUGH TUESDAY. A SYSTEM MOVING OVER THE PLAINS WILL PUSH A FRONT TOWARDS THE AREA...STRENGTHENING WINDS AND CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED AT TIMES TODAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 6:11 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 49 min |
| Feb 17, 7:00 AM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 45 min |
| Feb 17, 11:03 AM CST | Tornado Warning | MOB | Wayne | 27 min |
| Feb 17, 11:30 AM CST | Severe Thunderstorm Warning | MOB | George | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.